File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Optimal strategies in equity securities and derivatives

TitleOptimal strategies in equity securities and derivatives
Authors
Issue Date2004
PublisherElsevier Inc. The Journal's web site is located at http://www.elsevier.com/locate/amc
Citation
Applied Mathematics And Computation, 2004, v. 151 n. 3, p. 615-643 How to Cite?
AbstractWe consider an asset allocation problem of three asset classes: bond, equities and derivatives. The problem is to maximize the expected utility of the terminal wealth with the investor's preference described by an exponential utility function. The equity class consists of multiple stocks and the derivative class consists of European options with all possible strikes written on each stock. This problem, under a single-period is solved under the assumptions that the stock price processes follow Geometric Brownian motions with a budget constraint. Optimal payoff at the terminal date for the investor is also obtained and the corresponding replications of the asset positions for the derived payoff are explicitly worked out. Performances and usefulness of the obtained optimal strategies are illustrated through numerical examples, where the stock price movements are generated by Monte Carlo simulations. In testing the performance of the optimal strategies, a well-known portfolio performance measure, Sharpe ratio, is used and the portfolio created by the mean-variance method is also used as a benchmark. © 2003 Elsevier Inc. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/156129
ISSN
2015 Impact Factor: 1.345
2015 SCImago Journal Rankings: 1.008
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorChan, PKen_US
dc.contributor.authorChing, WKen_US
dc.contributor.authorYung, SPen_US
dc.date.accessioned2012-08-08T08:40:31Z-
dc.date.available2012-08-08T08:40:31Z-
dc.date.issued2004en_US
dc.identifier.citationApplied Mathematics And Computation, 2004, v. 151 n. 3, p. 615-643en_US
dc.identifier.issn0096-3003en_US
dc.identifier.urihttp://hdl.handle.net/10722/156129-
dc.description.abstractWe consider an asset allocation problem of three asset classes: bond, equities and derivatives. The problem is to maximize the expected utility of the terminal wealth with the investor's preference described by an exponential utility function. The equity class consists of multiple stocks and the derivative class consists of European options with all possible strikes written on each stock. This problem, under a single-period is solved under the assumptions that the stock price processes follow Geometric Brownian motions with a budget constraint. Optimal payoff at the terminal date for the investor is also obtained and the corresponding replications of the asset positions for the derived payoff are explicitly worked out. Performances and usefulness of the obtained optimal strategies are illustrated through numerical examples, where the stock price movements are generated by Monte Carlo simulations. In testing the performance of the optimal strategies, a well-known portfolio performance measure, Sharpe ratio, is used and the portfolio created by the mean-variance method is also used as a benchmark. © 2003 Elsevier Inc. All rights reserved.en_US
dc.languageengen_US
dc.publisherElsevier Inc. The Journal's web site is located at http://www.elsevier.com/locate/amcen_US
dc.relation.ispartofApplied Mathematics and Computationen_US
dc.titleOptimal strategies in equity securities and derivativesen_US
dc.typeArticleen_US
dc.identifier.emailChing, WK:wching@hku.hken_US
dc.identifier.emailYung, SP:spyung@hkucc.hku.hken_US
dc.identifier.authorityChing, WK=rp00679en_US
dc.identifier.authorityYung, SP=rp00838en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1016/S0096-3003(03)00366-7en_US
dc.identifier.scopuseid_2-s2.0-1842505388en_US
dc.identifier.hkuros88733-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-1842505388&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume151en_US
dc.identifier.issue3en_US
dc.identifier.spage615en_US
dc.identifier.epage643en_US
dc.identifier.isiWOS:000220940900003-
dc.publisher.placeUnited Statesen_US
dc.identifier.scopusauthoridChan, PK=36944291900en_US
dc.identifier.scopusauthoridChing, WK=13310265500en_US
dc.identifier.scopusauthoridYung, SP=7006540951en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats